Washington, 2003

Heavy Snow in Washington, December 4 to 5, 2003

December 4 to 5, 2003 · NWS OTX · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 4, 9:47 AM PST, 4 hours 13 minutes earlier.

Area forecast discussion, Dec 4, 9:47 AM PST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
947 AM PST THU DEC 4 2003

.SYNOPSIS...A WEAK RIDGE WILL LIE OVER THE INLAND NORTHWEST TODAY
BUT WILL RAPIDLY GIVE WAY TO A MOIST WARM FRONT STREAMING IN
FROM THE SOUTHWEST. THIS FRONT WILL CONTINUE TO BRING MOISTURE INTO
THE INLAND NORTHWEST THROUGH THE BEGINNING OF THE WEEKEND ENSURING
WET WEATHER FOR MOST LOCATIONS.
&&

.DISCUSSION...
REST OF TODAY...PATCHY FOG IS LIFTING ACROSS THE CWA...ALTHOUGH LOW
LEVEL INVERSIONS WILL KEEP SOME HAZY CONDITIONS INTO THE AFTERNOON.
A MOIST STORM SYSTEM IS APPROACHING THE COAST WITH A VEILD OF HIGH
CLOUDS SPREADING ACROSS THE CWA...LIMITING TEMP RISES. UPDATED THE
FORECAST TO REMOVE THE FOG AND ADJUST TEMPS FOR TODAY.

STRONG EASTERLY PRESSURE GRADIENT EXHIBITED ACROSS THE CWA WITH A
LARGE HIGH OVER THE CANADIAN ROCKIES WITH THE STORM OFFSHORE. THIS
WILL KEEP LOCALLY BREEZY CONDITIONS IN E/NE ORIENTATED VALLEYS...
LIKE THE PURCELL TRENCH...PORTIONS OF THE PALOUSE AND BASIN.

WARM FRONT ARRIVES OVERNIGHT WITH A ROUND OF RAIN/SNOW AND SOME
FREEZING PCPN TO THE REGION. CURRENT ADVISORY AND WATCHES LOOK GOOD
AND WILL ADDRESS THIS IN THE AFTERNOON PACKAGE. /RFOX

&&

.PRELIMINARY POINT TEMPS/POPS...

SPOKANE        034 033 043 032 040/ 00 80 80 60 50
COEUR DALENE  033 033 042 033 040/ 00 80 80 60 80
PULLMAN        040 038 047 034 041/ 00 80 70 40 80
LEWISTON       041 039 050 035 047/ 00 60 50 60 90
COLVILLE       034 032 044 029 041/ 00 90 90 60 60
SANDPOINT      033 032 042 032 040/ 00 90 90 60 80
WALLACE        031 030 043 028 038/ 00 80 90 60 90
MOSES LAKE     034 034 047 035 042/ 10 80 60 40 20
WENATCHEE      031 031 043 033 041/ 05 80 70 40 20
OMAK           029 029 041 030 040/ 05 90 80 40 30
&&

.OTX...WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH ZONE 1 TONIGHT AND FRIDAY.
WA...SNOW ADVISORY ZONE 42 TONIGHT AND FRIDAY.
     WINTER STORM WATCH ZONE 37-38-43 TONIGHT AND FRIDAY.
&&
Hazardous weather outlook, Dec 4, 12:58 PM PST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1258 PM PST THU DEC 4 2003

IDZ001-WAZ037-051430-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
1258 PM PST THU DEC 4 2003

.DAY ONE... REST OF TODAY AND TONIGHT

A WINTER STORM WATCH HAS BEEN REPLACED BY A WINTER STORM WARNING FOR
LATE TONIGHT INTO FRIDAY. HEAVY MOUNTAIN AND SIGNIFICANT SNOW
CHANGING TO RAIN AND FREEZING RAIN IN THE VALLEYS CAN BE EXPECTED. IN
ADDITION...GUSTY SOUTHERLY WINDS CAN BE EXPECTED ON THE RIDGES. SEE
THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH THE WEEKEND.
ANOTHER ROUND OF SIGNIFICANT MOUNTAIN SNOW IS POSSIBLE FRIDAY NIGHT
THROUGH SATURDAY NIGHT.

WAZ038-041>044-051430-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
1258 PM PST THU DEC 4 2003

.DAY ONE... TODAY

WINTER WEATHER ADVISORIES HAVE BEEN ISSUED FOR SNOW AND MIXED
PRECIPITATION STARTING TONIGHT INTO FRIDAY. SIGNIFICANT SNOW CAN BE
EXPECTED IN BOTH THE VALLEYS AND MOUNTAINS...BEFORE A CHANGE OVER TO
RAIN AND MIXED PRECIPITATION IN THE VALLEYS. SEE THE LATEST WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH THE WEEKEND.
ANOTHER ROUND OF SIGNIFICANT MOUNTAIN SNOW IS POSSIBLE FRIDAY NIGHT
THROUGH SATURDAY NIGHT.

IDZ002>004-026-027-WAZ031>036-051430-
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
1258 PM PST THU DEC 4 2003

.DAY ONE... TODAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH THE WEEKEND WITH
A MIX OF VALLEY RAIN AND MOUNTAIN SNOW.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Ne Okanogan/Ferry

When
December 4, 2:00 PM PST to December 5, 6:00 AM PST
Where
Ne Okanogan/Ferry forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.510, -119.128 (the zone’s center; the record gives no point)

During the afternoon and night of December 4th a storm dropped 5 inches of snow in Republic while 4 inches of snow was reported at Chesaw.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2003Every state in 2003This day in weather historyWarnings in Washington, December 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330606.